MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B456
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and barbed suture was used.The loop had broken off and it went to suture.No patient consequences reported.Device is not returning.No further information was provided.

Brand Name
SFX SPI PDS+ UNI VIO 9IN USP2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23854115
Report Number2210968-2025-14336
Device Sequence Number16049611
Product Code NEW
UDI-Device Identifier10705031240872
UDI-Public(01)10705031240872(17)251231(10)UABHXP
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberSXPP1B456
Device Lot NumberUABHXP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Initial Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown